MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. EVERA AF MRI S; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER

MEDTRONIC PUERTO RICO OPERATIONS CO. EVERA AF MRI S; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Model Number DDMC3D1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Hematoma (1884); Transient Ischemic Attack (2109); Visual Impairment (2138); Weakness (2145); Discharge (2225)
Date of Event 11/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant product: 5076-52 lead, implanted: (b)(6) 2010.
 
Event or Problem Description
It was reported that post-operative of a device changeout, the patient developed a tia (transient ischemic attack) and was given anticoagulation medication (eliquis).Subsequently, the patient developed a pocket hematoma.The patient ultimately recovered and was discharged home with a small pocket hematoma.However, this progressed with the patient noted to have bloody discharge draining from the pocket incision site.The patient was given antibiotics empirically (bactroban and clindamycin).Three days later the patient was admitted and started on iv (intravenous) antibiotics.The pocket was revised with washout and hematoma evacuation.The event was considered resolved and the device remains in use.The event was noted to be related to the procedure.The patient was noted to be enrolled in the world-wide randomized antibiotic envelope infection prevention trial (wrap-it) study.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was further reported that shortly after awakening from anesthesia, the patient noted numbness and weakness of the left face, arms and legs.The patient also noted mild slurring of speech as well as a large visual defect in the left eye only, described as an "area of light out", which seemed to be somewhat central and eccentric to the left, which was causing a mild headache.

Brand Name
EVERA AF MRI S
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key6321015
Report Number3004209178-2017-03484
Device Sequence Number1251552
Product Code LWS
UDI-Device Identifier00643169717244
UDI-Public00643169717244
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/14/2018
Device Model NumberDDMC3D1
Device Catalogue NumberDDMC3D1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/23/2016
Supplement Date Received by Manufacturer11/23/2016
06/04/2018
Initial Report FDA Received Date02/09/2017
Supplement Report FDA Received Date09/28/2017
06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
694765 LEAD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR
Patient Weight72